MAUDE Adverse Event Report: MODERN MEDICAL EQUIPMENT CO PLUMEPEN; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

MODERN MEDICAL EQUIPMENT CO PLUMEPEN; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number PLP2520
Medical Device Problem Code Unintended Power Up (1162)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 03/21/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported device has been returned to conmed; however, the complaint investigation has not been completed.A supplemental and final report will be filed following the completion of the complaint investigation.We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Event or Problem Description
The customer reported that the device plp2520, elite surgical smoke evac pencil,7/8" (22m 15ft.(4.6m), was being used during an ortho spine procedure on approximately (b)(6)2025 when it was reported ¿plp2520 activated electro surgery mode when not being touched (shorted out) item was being used with a lab ft10 system.Patient received a burn that was attended to at the time of the surgery.No injury update available.¿.Further assessment was attempted, and a good faith effort was completed with no information found.The procedure was completed with a short delay and the same alternate device was used.There was no report of medical intervention or extended hospitalization for the patient or user.This report is being raised on the reported injury due to the patient receiving an unknown degree of burn.
 
Additional Manufacturer Narrative
Examination of returned device plp2520 found that the system 5000 would emit a sound and the coag button would light up immediately upon plugging the device in and without pressing any buttons.Examination was done with system 5000.Root cause cannot be determined, however, based upon the risk document; a possible cause of this event could be fluid ingress.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.A two-year lot history review shows a total of 3 devices for this lot number and failure mode.A two-year review of complaint history revealed there has been a total of 28 complaints, regarding 40 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised to inspect instruments and cables for damage prior to each use, especially the insulation of laparoscopic/endoscopic instruments.This may be done visually under magnification or with a high voltage insulation testing device.Insulation failures may result in burns or other injuries to the patient or operator.Place active accessories in a holster or in a clean, dry, non-conductive and highly visible area away from the patient when not in use.Inadvertent contact with the patient may result in burns.We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Event or Problem Description
The customer reported that the device plp2520, elite surgical smoke evac pencil, 7/8" (22m 15ft.(4.6m), was being used during an ortho spine procedure on approximately on (b)(6) 2025 when it was reported ¿plp2520 activated electro surgery mode when not being touched (shorted out) item was being used with a lab ft10 system.Patient received a burn that was attended to at the time of the surgery.No injury update available.¿ further assessment was attempted, and a good faith effort was completed with no information found.The procedure was completed with a short delay and the same alternate device was used.There was no report of medical intervention or extended hospitalization for the patient or user.This report is being raised on the reported injury due to the patient receiving an unknown degree of burn.

Brand Name
PLUMEPEN
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
MODERN MEDICAL EQUIPMENT CO
unit a, 10/f.mai wah ind bldg
1-7 wah sing street
kwai chung, nt
HK 
Manufacturer (Section G)
MODERN MEDICAL EQUIPMENT CO.
unit a, 10/f.mai wah ind bldg
1-7 wah sing street
kwai chung, nt
HK  
Manufacturer Contact
samantha dewberry
525 french road
utica, NY 13502
3152230184
MDR Report Key21824318
Report Number1320894-2025-00101
Device Sequence Number19889545
Product Code GEI
UDI-Device Identifier10845854061305
UDI-Public(01)10845854061305(17)250626(10)MM20220688
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K230547
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 05/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/26/2025
Device Catalogue NumberPLP2520
Device Lot NumberMM20220688
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/01/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2025
Supplement Date Received by Manufacturer04/28/2025
Initial Report FDA Received Date04/11/2025
Supplement Report FDA Received Date05/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown
Patient EthnicityNon Hispanic